Thunderstorm Wind, Richland
- When
- June 12, 3:56 PM EST
- Where
- Richland County, Ft Jackson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 34.017, -80.933
Fort Fackson MP's reported several trees down on the base.
5 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 12, 10:05 AM EST, 5 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 1105 AM EDT SAT JUN 12 2004 .DISCUSSION... BACKDOOR COLD FRONT OVER SOUTHERN NORTH CAROLINA LATE THIS MORNING AND WILL ACROSS SOUTH CAROLINA THIS AFTERNOON. WITH GOOD HEATING...EXPECT ATMOSPHERE TO BECOME MODERATELY TO STRONGLY UNSTABLE. CAPES 2000 TO 3000. LIFTED INDEX ALREADY AROUND MINUS 6 ACROSS THE SAV RIVER AREA. WEAK SHEAR. COULD BE A FEW STRONG/SEVERE STORMS FOR THE AFTERNOON/EVENING. HAVE ADJUSTED WINDS, CLOUD COVER AND TEMPS FOR THIS AFTERNOON. && .PREVIOUS DISCUSSION... UPPER RIDGE TO CONTINUE OVER THE REGION TODAY. BACK DOOR FRONT CURRENTLY MOVING INTO NORTHERN NC...TO ROLL INTO REGION TODAY. OTHER BOUNDARIES FROM PREVIOUS CONVECTION MAY PRECEDE FRONT AND PROVIDE FOCUSING MECHANISM FOR SHOWER/THUNDERSTORM DEVELOPMENT AS WELL. TIMING OF FRONTAL POSITION AND DAYTIME HEATING SUGGEST BETTER CHANCES CENTRAL AND WESTERN FORECAST AREA (FA). GFS/ETA PUSH FRONT TOWARDS THE CENTRAL SAVANNAH RIVER AREA BY TONIGHT. GFS KEEPS FRONT THERE OR JUST SW OF FA SUNDAY...WHILE ETA TRIES TO BRING IT BACK NORTH INTO CENTRAL FA. HENCE HIGHER MET POPS SUNDAY FOR CAE THAN MAV. GFS HAS UPPER DISTURBANCE COMING UP FROM THE SW MONDAY WITH SURGE OF MOISTURE/ISENTROPIC LIFT. ETA EITHER DISSIPATES FRONT OR LIFTS IT NORTH OF FA. WILL GO WITH MODEL BLEND. MODEL DIFFERENCES CONTINUE ON LOW IN GULF OF MEXICO. GFS BRINGS IT UP INTO FL PANHANDLE AND INTO OUR REGION TUESDAY...WHILE ETA KEEPS IT BACK TOWARDS THE WESTERN GULF. CANADIAN IN BETWEEN. WILL NOT MAKE ANY CHANGES BEYOND MONDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && LM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 850 AM EDT SAT JUN 12 2004 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-130900- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 850 AM EDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AHEAD OF A SOUTHWARD MOVING COLD FRONT. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.
The Columbia radar (KCAE), 19 km away, was scanning. The volume nearest the first event began at 20:53 UTC.
5 thunderstorm wind, 1 hail. Local standard time, as filed.
Fort Fackson MP's reported several trees down on the base.
Sheriff reported trees down east of Barnwell on hwy 64.
Emergency manager reported 3/4 inch hail at Dreher Island.
SKYWARN spotter reported trees down on hwy 25 between Edgefield and Johnston.
Sheriff reported trees down on hwy 378.
Public reported roof damage to home on Shull Island and that a pontoon boat was lifted onto another boat.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2004Every state in 2004This day in weather historyWarnings in South Carolina, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5395105, 5395107, 5395108, 5395106, 5395109, 5395197.